Systems of symplectic forms on four-manifolds
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 12 (2013) no. 3, pp. 717-734.

We study almost-Hermitian 4-manifolds with holonomy algebra, for the canonical Hermitian connection, of dimension at most one. We show how Riemannian 4-manifolds admitting five orthonormal symplectic forms fit in this picture and we classify them. In this set-up we also fully describe almost-Kähler 4-manifolds.

Published online:
Classification: 74K20,  74B20
@article{ASNSP_2013_5_12_3_717_0,
     author = {Chiossi, Simon G. and Nagy, Paul-Andi},
     title = {Systems of symplectic forms on four-manifolds},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     pages = {717--734},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 12},
     number = {3},
     year = {2013},
     zbl = {1295.53083},
     mrnumber = {3137461},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2013_5_12_3_717_0/}
}
TY  - JOUR
AU  - Chiossi, Simon G.
AU  - Nagy, Paul-Andi
TI  - Systems of symplectic forms on four-manifolds
JO  - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY  - 2013
DA  - 2013///
SP  - 717
EP  - 734
VL  - Ser. 5, 12
IS  - 3
PB  - Scuola Normale Superiore, Pisa
UR  - http://www.numdam.org/item/ASNSP_2013_5_12_3_717_0/
UR  - https://zbmath.org/?q=an%3A1295.53083
UR  - https://www.ams.org/mathscinet-getitem?mr=3137461
LA  - en
ID  - ASNSP_2013_5_12_3_717_0
ER  - 
%0 Journal Article
%A Chiossi, Simon G.
%A Nagy, Paul-Andi
%T Systems of symplectic forms on four-manifolds
%J Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
%D 2013
%P 717-734
%V Ser. 5, 12
%N 3
%I Scuola Normale Superiore, Pisa
%G en
%F ASNSP_2013_5_12_3_717_0
Chiossi, Simon G.; Nagy, Paul-Andi. Systems of symplectic forms on four-manifolds. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 12 (2013) no. 3, pp. 717-734. http://www.numdam.org/item/ASNSP_2013_5_12_3_717_0/

[1] V. Apostolov, J. Armstrong and T. Drăghici, Local models and integrability of certain almost-Kähler 4-manifolds, Math. Ann. 323 (2002), 633–666. | MR | Zbl

[2] V. Apostolov, D. M. J. Calderbank and P. Gauduchon, The geometry of weakly self-dual Kähler surfaces, Compos. Math. 135 (2003), 279–322. | MR | Zbl

[3] V. Apostolov, J. Davidov and O. Muškarov, Compact self-dual Hermitian surfaces, Trans. Amer. Math. Soc. 348 (1996), 3051–3063. | MR | Zbl

[4] V. Apostolov and P. Gauduchon, The Riemannian Goldberg-Sachs theorem, Int. J. Math. 8 (1997), 421–439. | MR | Zbl

[5] V. Apostolov and P. Gauduchon, self-dual Einstein Hermitian four-manifolds, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 1 (2002), 203–243. | EuDML | Numdam | MR | Zbl

[6] J. Armstrong, An ansatz for almost-Kähler, Einstein 4-manifolds, J. Reine Angew. Math. 542 (2002), 53–84. | MR | Zbl

[7] J. Armstrong, On four-dimensional almost Kähler manifolds, Quart. J. Math. Oxford Ser. (2), 48 (1997), 405–415. | MR | Zbl

[8] A. Balas and P. Gauduchon, Any Hermitian metric of constant nonpositive (Hermitian) holomorphic sectional curvature on a compact complex surface is Kähler, Math. Z. 190 (1985), 39–43. | EuDML | MR | Zbl

[9] A. Balas, Compact Hermitian manifolds of constant holomorphic sectional curvature, Math. Z. 189 (1985), 193–210. | EuDML | MR | Zbl

[10] G. Bande and D. Kotschick, The geometry of symplectic pairs, Trans. Amer. Math. Soc. 358 (2006), 1643–1655. | MR | Zbl

[11] A. Besse, “Einstein Manifolds”, reprint of the 1987 edition, classics in mathematics, Springer-Verlag, Berlin, 2008. | MR | Zbl

[12] R. Bielawski, Complete hyperkähler 4n-manifolds with local tri-Hamiltonian n -action, Math. Ann. 314 (1999), 505–528. | MR | Zbl

[13] C. P. Boyer, Conformal duality and compact complex surfaces, Math. Ann. 274 (1986), 517–526. | EuDML | MR | Zbl

[14] R. Cleyton and A. F. Swann, Einstein metrics via intrinsic or parallel torsion, Math. Z. 247 (2004), 513–528. | MR | Zbl

[15] S. G. Chiossi and P.-A. Nagy, Complex homothetic foliations on Kähler manifolds, Bull. Lond. Math. Soc. 44 (2012), 113–124. | MR | Zbl

[16] A. Derdziński, Self-dual Kähler manifolds and Einstein manifolds of dimension four, Compos. Math. 49 (1983), 405–433. | EuDML | Numdam | MR | Zbl

[17] A. J. Di Scala and L. Vezzoni, Gray identities, canonical connection and integrability, Proc. Edinb. Math. Soc. (2) 53 (2010), 657–674. | MR | Zbl

[18] P. Gauduchon, La 1-forme de torsion d’une variété hermitienne compacte, Math. Ann. 267 (1984), 495–518. | EuDML | MR | Zbl

[19] P. Gauduchon, Hermitian connections and Dirac operators, Boll. Union. Mat. Ital. B (7) 11 (1997), 257–288. | MR | Zbl

[20] H. Geiges, Symplectic couples on 4-manifolds, Duke Math. J. 85 (1996), 701–711. | MR | Zbl

[21] H. Geiges and J. Gonzalo Pérez, Contact geometry and complex surfaces, Invent. Math. 121 (1995), 147–209. | EuDML | MR | Zbl

[22] G. W. Gibbons and S. W. Hawking, Gravitational multi-instantons, Phys. Lett. B 78 (1978), 430–432.

[23] P.-A. Nagy and C. Vernicos, The length of harmonic forms on a compact Riemannian manifold, Trans. Amer. Math. Soc. 356 (2004), 2501–2513. | MR | Zbl

[24] P.-A.Nagy, On length and product of harmonic forms in Kähler geometry, Math. Z. 254 (2006), 199–218. | MR | Zbl

[25] P. Nurowski, “Einstein Equations and Cauchy-Riemann Geometry”, D. Phil. Thesis, SISSA, Trieste, 1993.

[26] S. M. Salamon, Instantons on the 4-sphere, Rend. Sem. Mat. Univ. Pol. Torino 40 (1982), 1–20. | MR | Zbl

[27] S. M. Salamon, Special structures on four-manifolds, Riv. Mat. Univ. Parma, 17 (1991), 109–123. | MR | Zbl

[28] K. Sekigawa, On some compact Einstein almost Kähler manifolds, J. Math. Soc. Japan 39 (1987), 677–684. | MR | Zbl

[29] K. P. Tod, Cohomogeneity-one metrics with self-dual Weyl tensor, In: “Twistor Theory” (Plymouth), Lecture Notes in Pure and Appl. Math., Vol. 169, Dekker, New York, 1995, 171–184. | MR | Zbl

[30] R. S. Ward, A class of self-dual solutions of Einstein’s equations, Proc. R. Soc. Lond. Ser. A 363 (1978), 289–295. | MR | Zbl